SVT, Pregnancy, & Metoprolol

Posted by smarieh @smarieh, Sep 26 12:10pm

Hello.
I'm a 20 y/o female 3 months pregnant with my second child. I was finally diagnosed with SVT in August after capturing the episode on an EKG. I was at 200 PBM within 3 minutes of arriving.
I have seen a cardiologist; they are sending me a heart monitor to wear for a month. He also told me that my echocardiogram showed some regurgitation in 3 of my heart valves, but my heart is structurally normal. I'm having many PVCs.
Since the episode in the ER in August, I have been taking Metoprolol Tartrate. Up until 3 days ago, I was taking 25 mg 3 times a day because of recurrent episodes. The cardiologist suggest that I only that it 2 times a day.

I'm still having frequent pains in my chest and left arm. I've lost 10 pounds since starting the Metoprolol last month; I can barely eat. I have awful dreams and nightmares. My body hurts. I can't remember anything through the day. My balance is always off, like I could fall over anytime. I'm having awful headaches.
On top of everything, though, my anxiety is the worst it's every been in my life. I am constantly checking my pulse and BP. I'm so worried about having a heart attack or dying. I know it's ridiculous, but the thoughts won't go away. It's crippling me. I haven't even been driving myself. I'm barely leaving the house, besides to go to the ER or work.

Since removing the mid day dose, I have been feeling AWFUL. It's not normal pregnancy fatigue. I can barely make it through an 8 hour shift at work.
I'm waking up feeling exhausted and disoriented. I woke up last night because of a SVT episode.

Are these side effects normal for everyone?
How did anyone else feel weaning off Metoprolol? Will these side effects go away?
We don't know if the SVT is caused by the pregnancy, if it will go away, or what.
Can anyone offer some reassurance? I haven't been able to talk to anyone about this. My husband and family are understanding and supportive, but I don't know anyone else going through this.

Hi @smarieh and welcome to Mayo Clinic Connect.
I am sure it is difficult to go through so many symptoms that don't seem to make sense.
I thought perhaps you would like to read through these conversations where other members have had side effects from weaning off of the same medication.
– Weaning of Metoprolol https://connect.mayoclinic.org/discussion/weaning-off-metoprolol/
– Side effects of Metoprolol https://connect.mayoclinic.org/discussion/metoprolol/

Did the SVTs only start when you became pregnant?

REPLY
Please sign in or register to post a reply.
  Request Appointment